Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 43, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 1997, 2:56 PM CDT for Logan County, Illinois. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 1997, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 25, 1997, 3:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Logan County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:59 PM CDT | Hail 1 | Lincoln Logan Co Apt, IL | The hail caused some damage to cars and roofs in Lincoln. However, no damage estimate was available. |
| Jun 25, 2:59 PM CDT | Thunderstorm Wind 51 | Lincoln Logan Co Apt, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WUUS1 KSPI 251958 RRA SVRSPI ILC107-252030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 256 PM CDT WED JUN 25 1997 * SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 330 PM CDT * SOME LOCATIONS AFFECTED LINCOLN MT POLASKI BEASON * AT 0255 PM CDT STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM 30 MILES NORTHEAST OF SPRINGFIELD NEAR LINCOLN...MOVING EAST-NORTHEAST AT 15 MPH. WEATHER SERVICE SPOTTER REPORTED 1 INCH HAIL IN LINCOLN THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:09 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 25, 2:09 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED JUN 25 1997 WILL KEEP THIS SHORT AS TSRA BEGINNING FIRE ACROSS IL. CLD FRONT SHOWING UP NICELY ON 88D LOCATED FROM JUST SOUTH OF LOT TO PIA TO UIN. NICE TEMP GRAD FROM PIA (84) TO ILX (91) WITH WINDS SHIFTED TO THE NW AT PIA. ALSO LOTS OF TCU OVHD AT ILX. BELIEVE TSRA WILL FILL IN ALONG THE FRONT WITH HVY RAIN STILL A GOOD POSSIBILITY AT LEAST THROUGH THE EVE HOURS...AS VORT MAX ACROSS NWRN MO MOVES EAST INTO IL. LIKED ETA PLACEMENT OF SFC FEATURES AND TIMING OF FRONT ACROSS IL. WITH FRONT GOING PARALLEL TO UPR FLOW...FRONT WILL BE SLOW TO PROGRESS ACROSS AREA SO ECHO TRAINING POSSIBLE. NICE THETA E RIDGE ACROSS AREA WITH HI PW'S. CLRG TREND MAY NEED TO PUSHED BACK TILL THE LATE EVE TOWARDS 06Z WITH THE SLOW MOVEMENT. GOING TREND OF DRIER AIR LOOKS OKAY WITH SFC RIDGE BUILDING IN FOR THU. FWC APPEARS TO HI WITH FAN TOO COOL. SO A COMPROMISE BETWEEN rTHE TWO LOOKS BEST. PIA 63/85 60 SPI 65/85 +0 DEC 65/86 +0 CMI 67/86 +4 LWV 67/86 +6 KETCHAM KETCHAM
In the hours before
Special weather statement, Jun 25, 11:00 AM CDT, 3 hours 56 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-261200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED JUN 25 1997 THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND EARLY TONIGHT ACROSS THE AREA WITH HEAVY RAINFALL POSSIBLE. HOWEVER SEVERE WEATHER IS NOT EXPECTED ACROSS CENTRAL AND EAST CENTRAL THIS AFTERNOON AND TONIGHT. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 37 min |
| Jun 25, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 33 min |
| Jun 25, 5:28 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.